MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC DC EXTENSION CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC DC EXTENSION CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number DC EXTENSION CABLE
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trackwise id # (b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, dc extension cable failed to provide energy.They changed the hemopro vh3500 cord, and that fixed the issue.Based on the troubleshooting, the cord was identified as the variable.The hospital did not report any patient effects.
 
Additional Manufacturer Narrative
Internal complaint number: (b)(4).Trend analysis: (4110/213/67) the overall 24 month product complaint trend data for the period jun-2019 through may-2021 was reviewed.There were no triggers identified for the review period.Testing of actual/suspected device & testing of raw/starting materials: (10/4105/13/22) the device was returned to the factory on 13may2021.An investigation was conducted on 08jul2021.A visual inspection was conducted.Signs of clinical use and no evidence of blood was observed.Both the connector and pigtail connection was observed to be intact, no visual defects were observed.An electrical evaluation was performed.To test the ability of the extension wire to deliver energy, a pre-cautery test was conducted per the instruction for use (ifu).The reference hemopro tool did not passed the pre-cautery test; and did not produce any visible steam.An engineering evaluation was conducted that identified the root cause of the "electrical issue".To check the wire connection in the device, the outside cable was cut open near the plug.It was evident that the defect happened when the exposed copper wire on the red and green wires came in contact with each other when the white cable was bent 90 degrees near the 3 pin molded plug which resulted in an electrical short.The lot number of this cable is unknown; as a result, its actual age and sterilization cycles cannot be determined.Based on the results of the evaluation the reported failure mode "electrical issue" was confirmed.
 
Event or Problem Description
N/a.

Brand Name
DC EXTENSION CABLE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
MDR Report Key11900423
Report Number2242352-2021-00424
Device Sequence Number17056028
Product Code GEI
UDI-Device Identifier00607567700888
UDI-Public00607567700888
Combination Product (Y/N)N
Initial Reporter StateWI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDC EXTENSION CABLE
Device Catalogue NumberVH-3030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date07/09/2021
Patient Sequence Number1
Patient Age78 YR